Get E-Book on COVID-19

Q. I am trying to conceive after stopping my birth control injections. Please guide me.

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 02, 2017

Hello doctor,

I came off the Depo birth control injection about seven months ago. I have been trying to conceive, but nothing yet. I have prolonged periods, some lasting 38 days. For the past few months I have been using ovulation tests, but I never get a positive result. I have an application on my phone where I key in the date of my period each month, and it tells me my most fertile days. I take ovulation tests every day, even more than once a day sometimes, and still nothing. I am so confused. At the moment, I am on a 22-day cycle. I have been having a terrible breast pain, for the past week, which I never had previously. I feel totally sick and tired. I am experiencing mood swings as well. I am totally confused. I do not have any medical conditions except for fibromyalgia.

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

How are you doing?

  • The Depo-Provera (medroxyprogesterone) is supposed to disappear from the body within four months, but for some women, it takes longer. As per your history, the hormone balance is not yet achieved. In every cycle, only if the hormone balance is normal, the ovulation occurs. It is like a jigsaw puzzle where all the pieces have to sit at the right place to get the solution.
  • Now, the only way to get the hormonal rail back on track is to provide the same hormones which have got suppressed.
  • From the first day of the next period, I suggest you take the combined oral birth control pills. Take it for 21 days. Then, no pills to be taken for seven days. Start taking the next packet from the eighth day. Do no wait for your periods. You will have your menses in between. Have this for three cycles. That is, three weeks of pills, one week of no pills, and from the eighth day, start the next packet. Repeat this for a total of three cycles or packets. When you are done with this course, your hormones will be normalized, and ovulation will get regularized.
  • Even after trying this, if ovulation is not established, you will need to be administered the same hormones as injections, under the guidance of a doctor. But do no worry, you will do fine.
  • Do get your thyroid profile and serum prolactin done, on an empty stomach, to rule out other possible causes.

Hope I have been of help to you. Do write back. All the best.

For more information consult an infertility specialist online --> https://www.icliniq.com/ask-a-doctor-online/infertility-specialist


Was this answer helpful?

 | 

Related Questions:
I am in my 30s and I have PCOS and a high prolactin level. Can I get pregnant?
I am trying to conceive after stopping my birth control injections. Please guide me.
Fertility (or) Ovulation Period Calculator
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it possible to have ovulation and period symptoms when on Depot?

Query: Hello doctor, My period started 12th of last month. I reviewed the Depo shot two days later. I had unprotected sex nine days later. He ejaculated in me several times. I thought I would be protected but I am also having symptoms of ovulation like high (hard) cervix with a sharp pain in my ovary, the...  Read Full »

I do not have any symptoms, then why is my prolactin level high and testosterone level low?

Query: Hello doctor, My doctor wants me to get an MRI after my blood work. I wanted to get a second opinion, and I have attached my blood results. My prolactin is 20.4 (above normal), total testosterone is 269.3 (below normal), free testosterone is 8.9 (normal), FSH is 3.7 (normal), LH is 2.9 (normal). I ...  Read Full »

What are the chances of pregnancy after taking Depo shot?

Query: Hello doctor, I started the Depo shot before six months and I missed my second shot. I did not continue getting the shot, so I have been off birth control. It was my first Depo shot I have ever received and I am not sure how long it takes to be totally gone. But, I have been very sexually active wit...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Infertility Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.